MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-6000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a selenia dimensions 3d mammography system procedure on (b)(6) 2025, the user received several system errors, and the unit shut down.A field service engineer (fse) was dispatched to examine the equipment and found loose screws within the vta assembly, which prevented the system brake from functioning properly.The fse removed the loose screws, applied loctite to the threads and reinstalled the screws.The fse tested the system and confirmed that no additional errors were displayed.No patient or user injury was reported.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a selenia dimensions 3d mammography system procedure on (b)(6) 2025, the user received several system errors, and the unit shut down.A field service engineer (fse) was dispatched to examine the equipment and found loose screws within the vta assembly, which prevented the system brake from functioning properly.The fse removed the loose screws, applied loctite to the threads and reinstalled the screws.The fse tested the system and confirmed that no additional errors were displayed.No patient or user injury was reported.Note: a follow-up with the fse clarified that the loose screws were only related to the drag clutch and not any other vta screws/bolts.No initial evaluation could be performed because no part was returned or replaced.The field service engineer (fse) found that the drag clutch had a loose set screw.This loose set screw allows the drive shaft to spin without the engaging the drag clutch¿s passive slowing of vertical movement, this may result in an uncommanded motion error.The drag clutch had been recently replaced on (b)(6) 2025, after a vta error was experienced on (b)(6) 2025 under a separate complaint.To troubleshoot this complaint, on (b)(6) 2025, the fse added loctite on the set screw to mitigate the chances of the set screw loosening.The vta error reoccurred on (b)(6) 2025, under a new separate complaint.The fse replaced the passive drag clutch with the electromagnetic brake.There have been no further complaints related to vta errors or uncommanded motion since the fse replaced the drag clutch with the electromagnetic brake.Due to the limited information provided and lack of part return, the root cause of the vta errors could not be determined.The probable cause is that the set screw loosened after being not fastened flush with the flat cutout of the drive shaft when the drag clutch was replaced on (b)(6) 2025.Conclusion: in summary, the probable cause is that the drag clutch set screw was not tightly fastened to the flat portion of the drive shaft and loosened to the point that the shaft spun freely; however, the root cause is unknown.Because there was no patient injury and the occurrence rate was very low, no capa is required.Future events will continue to be monitored and trended.Device history record (dhr) review: udi: (b)(4) sku: (b)(6), serial number: (b)(6), date of manufacture: 3/7/2023, installation date: (b)(6) 2023.Dhr review summary: because the impacted drag clutch was not original to the system, a dhr review was not performed.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22418058
Report Number3005496266-2025-00023
Device Sequence Number21007532
Product Code OTE
UDI-Device Identifier15420045510760
UDI-Public(01)15420045510760(11)230307
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-6000-3D
Device Catalogue NumberSDM-SYS-6000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown